Post # 1
So I was taking Zoloft for the last month. I felt a bit better on it and my therapist thought that I was doing better. But I wasn’t able to orgasm during sex with my husband, which was a big issue for us. So I went to my primary care physician, who prescribed the meds after a long appointment and consulting with my therapist. He said that sexual side effects usually do not go away, and we discussed stopping the meds, and trying something else. After talking to Darling Husband, I stopped taking them. I was taking 50mg a day in the morning. My last dose was last Wednesday. At first I didn’t feel any different, but now I feel like I’m losing my mind. I am so quick to get really mad. Last night I was on a cleaning frenzy and just freaking out. DS, who is 18 months old, was fussing a lot during bath and dinner and I just couldn’t handle it. I just had to leave the room. In the past (before meds) I would get frustrated with Darling Husband, but I never lost my temper with DS or didn’t want to be around him or play with him. I’m snapping at Darling Husband, unable to focus at all at work, and am feeling really depressed. I’m not suicidal, but I have been thinking about what would happen if I did something. All I want to do right now is go home to an empty house and take Unisom so I can get some sleep. I have no interest in running (which is my thing, so this is odd for me) and I don’t want to do anything. I left a msg for my primary care doctor yesterday, but I missed his call when DS was crying last night and couldn’t call him back until today. I had to leave another message and he hasn’t called back yet. And of course my therapist is on vacation until Monday. I have a 9am apt Monday, but I’m just feeling like I’m going to lose it before then. I don’t know if I should just go back on the Zoloft for the time being, or wait it out.
I should be happy right now. Things had been going better. Darling Husband and I have been donig better, we finally scheduled our first night away without DS in well over 2 years, and I got a Mirena for birth control yesterday (one less thing to worry about) and I didn’t even feel it when it was put in. Work has been okay, and I’ve been running faster and stronger, looking forward my ny next half marathon this weekend. But all I want is for Darling Husband to take DS away and leave me home alone so I can sleep and do nothing.
Post # 3
Did you talk to your doctor about weaning off of it instead of going cold turkey? I know my brother stopped taking his Zoloft suddenly and had some really bad mood effects.
Post # 4
All I can say is that sounds awful. I currently take Zoloft, I have taken it for about 2 years now, and I could not imagine suddenly going off it. Zoloft has really helped me with my moods and depression. I never experienced the sexual side affect of losing the ability to orgasm. Is there another medication you could try? Or maybe you could change your dosage of Zoloft. Sorry you are going through this!
Post # 5
There are normally side effects coming off medications like Zoloft. Can you put in an emergency call to your doctor or therapist? (I really feel, from some of the things you’ve said, this situation warrants it.)
Try and get out for your run, too. Do everything you can to drag your ass out there. Maybe the endorphins will help.
Post # 6
@crayfish: When we talked about me stopping, he just said that it was up to me. I wasn’t sure what to do and wanted to talk to Darling Husband. He said the options were to wait a few more weeks and see, stay on it because the benefits were worth the side effects, or stop taking it and decide if I wanted to try something else. He didn’t talk to me about withdrawal side effects. I was on a fairly low dose to start, so I didn’t think about having to be weaned off.
Post # 7
Oh no…you shouldn’t just stop taking them. You have to go off them gradually.
I had the same side effect with Lexapro. I talked to the doctor and she switched me over to Effexor. For me it works just as well as Lexapro without that particular side effect.
Post # 8
So I called my dr again on Wednesday. We talked for a bit and he called in a script for Wellbutrin. After talking on the phone, he had me come in yesterday for an appointment to see him in person. He also gave me a script for Xanax to take as a PRN. After the appointment yesterday he is having me come back today and Tuesday after I meet with my therapist. I am still feeling really depressed. Not suicidal, but definitely doubting my ability to parent my son. I haven’t told Darling Husband about trying a new med or the Xanax. He is so anti-med and my experience on Zoloft only affirmed his feelings that meds are not the answer. He thinks I should just be able to be happy. If I’m not, then he takes it personally, thinking that it’s his fault. He lost his teaching job at the end of the last school year, along with 120 other teachers. It wasn’t his fault, he was a good teacher. He’s a good man and a good husband and an excellent father. He’s got unaddressed anxiety issues and is down about not having a job right now, but he doesn’t understand why I’m not happy if I’m telling the truth when I say that I love DS and him. He doesn’t think that I will be stable or able to make good decisions on the medication and is worried about me caring for DS if I am taking meds.
Last night I was home alone with DS while Darling Husband went to stay with a friend who is is doing some work for. I wanted to take the Xanax, but didn’t because I’m afraid if I do Darling Husband will not let me be alone with DS. And I’m starting to wonder if I can care for DS while I’m on meds. Though clearly not being on them isn’t good either. My dr. gave me his cell phone number so that I didn’t have to go through the on call process to talk to someone if I needed to. I was going to call him last night because I felt like I was losing it, but hung up before he answered. I was thinking about taking Unisom or something to sleep, but again I was worried about being able to care for DS and was afraid to take anything. So I had yet another night of awful sleep and nightmares when I did finally fall asleep. DS woke up early (before 5am) and I was getting frustrated. I changed him and gave him some milk, but he still wouldn’t fall back asleep. So I just got us up for the day and we left the house early. I drove to get gas and coffee and took the long way to his daycare. Now I’m at work and counting the hours until I leave for my apt with my dr. I’m worried about telling him everything because I don’t want him to tell me to go to the hospital. I don’t want to hurt myself and am not planning to. But I just have a lot of thoughts about Darling Husband being right that I can’t care for DS and that if I can’t be happy with all that I have in my life, that maybe DS and Darling Husband would be better off without me. I know that’s not true, but it’s hard to really believe it.
Post # 9
@wabisabi: According to my drug cards (I’m in pharmacy school),:
“Abrupt discontinuation of therapy may cause adverse effects including dysphoric mood, irritability, agitation, dizziness, anxiety, confusion, insomnia, and headache.”
So don’t worry, hon, it’s not you. It’s just your body going “Woah!? Where is my Zoloft?” I’m sure you are a fine parent, you are just going through some tough stuff.
Do not feel bad about taking your Xanax if you need it. Just be aware that you might get a little drowsy, and avoid alcohol. I’m sorry that you feel that your Darling Husband doesn’t like for you to take medicine. But please try to remember that your doctor and therapist really do know what’s best for you, and you should listen to them and take what they prescribe as they prescribe it.
As for your Wellbutrin, it can take up to 2 weeks to start feeling a noticeable improvement, so try to hang in there. Also make sure you consult your Dr or pharmacist before you take OTC meds while taking Wellbutrin. A side effect of Wellbutrin can be insomnia, so if you are on XR tabs, try to take them in the morning. And, as with the other meds, avoid alcohol.
If you need to talk, feel free to PM me 🙂
Post # 10
Hang in there – I went through a terrible withdrawal from Effexor took about 2 weeks I think, but it felt like an eternity (cold turkey after 3 weeks on it) – I don’t have a baby but I was about to tear my boss’s head off. Thankfully my boyfriend is a total sweetheart and encouraged me. Sounds like a little me time might be good for you. Maybe treat yourself to a massage or something. The running should help. It’s a shame your husband doesn’t accept meds – do what’s right for you whether it be meds or no meds. I ended up going off meds and am doing alright – still equally as depressed as when I was on them but no headaches.